Alert archive / North Dakota / Frost Advisories in 2017
Frost Advisory 2, NWS Bismarck, ND
NWS Bismarck, ND issued this frost advisory at May 18, 2017, 1:44 PM MDT for 32 counties in North Dakota. It took effect at May 19, 2017, 12:00 AM MDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- May 18, 2017, 1:44 PM MDT (19:44 UTC)
- In effect from
- May 19, 2017, 12:00 AM MDT
- Expired
- May 19, 2017, 7:45 AM MDT
- In force
- 8 hr
- Issued by
- NWS Bismarck, ND
All 32 counties
Adams County, ND, Billings County, ND, Bottineau County, ND, Bowman County, ND, Burke County, ND, Burleigh County, ND, Dickey County, ND, Divide County, ND, Dunn County, ND, Emmons County, ND, Foster County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, McKenzie County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Slope County, ND, Stark County, ND, Stutsman County, ND, Wells County, ND, Williams County, ND
The radar
The Bismarck radar (KBIS), 72 km from the middle of the area, began a volume at 19:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 7.7 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1018 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -51 m²/s²
- 0-3 km storm-relative helicity
- -28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
426 WWUS73 KBIS 181944 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 244 PM CDT Thu May 18 2017 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-190345- /O.NEW.KBIS.FR.Y.0002.170519T0600Z-170519T1400Z/ Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells- Foster-Golden Valley-Billings-Stark-Morton-Burleigh-Kidder- Stutsman-Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons-Logan- La Moure-McIntosh-Dickey- Including the cities of Crosby, Bowbells, Powers Lake, Lignite, Columbus, Portal, Mohall, Glenburn, Sherwood, Bottineau, Rolla, Dunseith, Rolette, Shell Valley, St. John, Williston, New Town, Stanley, Parshall, Minot, Velva, Towner, Drake, Rugby, Watford City, Killdeer, Halliday, Beulah, Hazen, Center, Garrison, Washburn, Underwood, Wilton, Turtle Lake, Mcclusky, Goodrich, Harvey, Fessenden, Carrington, Beach, Medora, Dickinson, Mandan, Bismarck, Steele, Tappen, Jamestown, Marmarth, Mott, New England, Elgin, Carson, New Leipzig, Bowman, Hettinger, Fort Yates, Selfridge, Solen, Linton, Strasburg, Napoleon, Gackle, Lamoure, Edgeley, Kulm, Wishek, Ashley, Oakes, and Ellendale 244 PM CDT Thu May 18 2017 /144 PM MDT Thu May 18 2017/ ...FROST ADVISORY IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 9 AM CDT /8 AM MDT/ FRIDAY... The National Weather Service in Bismarck has issued a Frost Advisory, which is in effect from 1 AM CDT /midnight MDT/ to 9 AM CDT /8 AM MDT/ Friday. * TEMPERATURE...Lows in the low to mid 30s. * IMPACTS...Frost and freezing temperatures may kill tender vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ JV
5 follow-up statements
545 WWUS73 KBIS 182336 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 636 PM CDT Thu May 18 2017 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-190745- /O.CON.KBIS.FR.Y.0002.170519T0600Z-170519T1400Z/ Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells- Foster-Golden Valley-Billings-Stark-Morton-Burleigh-Kidder- Stutsman-Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons-Logan- La Moure-McIntosh-Dickey- Including the cities of Crosby, Bowbells, Powers Lake, Lignite, Columbus, Portal, Mohall, Glenburn, Sherwood, Bottineau, Rolla, Dunseith, Rolette, Shell Valley, St. John, Williston, New Town, Stanley, Parshall, Minot, Velva, Towner, Drake, Rugby, Watford City, Killdeer, Halliday, Beulah, Hazen, Center, Garrison, Washburn, Underwood, Wilton, Turtle Lake, Mcclusky, Goodrich, Harvey, Fessenden, Carrington, Beach, Medora, Dickinson, Mandan, Bismarck, Steele, Tappen, Jamestown, Marmarth, Mott, New England, Elgin, Carson, New Leipzig, Bowman, Hettinger, Fort Yates, Selfridge, Solen, Linton, Strasburg, Napoleon, Gackle, Lamoure, Edgeley, Kulm, Wishek, Ashley, Oakes, and Ellendale 636 PM CDT Thu May 18 2017 /536 PM MDT Thu May 18 2017/ ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 9 AM CDT /8 AM MDT/ FRIDAY... * TEMPERATURE...Lows in the lower to mid 30s. * IMPACTS...Frost and freezing temperatures may kill tender vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
683 WWUS73 KBIS 190240 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 940 PM CDT Thu May 18 2017 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-191045- /O.CON.KBIS.FR.Y.0002.170519T0600Z-170519T1400Z/ Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells- Foster-Golden Valley-Billings-Stark-Morton-Burleigh-Kidder- Stutsman-Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons-Logan- La Moure-McIntosh-Dickey- Including the cities of Crosby, Bowbells, Powers Lake, Lignite, Columbus, Portal, Mohall, Glenburn, Sherwood, Bottineau, Rolla, Dunseith, Rolette, Shell Valley, St. John, Williston, New Town, Stanley, Parshall, Minot, Velva, Towner, Drake, Rugby, Watford City, Killdeer, Halliday, Beulah, Hazen, Center, Garrison, Washburn, Underwood, Wilton, Turtle Lake, Mcclusky, Goodrich, Harvey, Fessenden, Carrington, Beach, Medora, Dickinson, Mandan, Bismarck, Steele, Tappen, Jamestown, Marmarth, Mott, New England, Elgin, Carson, New Leipzig, Bowman, Hettinger, Fort Yates, Selfridge, Solen, Linton, Strasburg, Napoleon, Gackle, Lamoure, Edgeley, Kulm, Wishek, Ashley, Oakes, and Ellendale 940 PM CDT Thu May 18 2017 /840 PM MDT Thu May 18 2017/ ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 9 AM CDT /8 AM MDT/ FRIDAY... * TEMPERATURE...Lows in the lower to mid 30s. * IMPACTS...Frost and freezing temperatures may kill tender vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
581 WWUS73 KBIS 190529 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 1229 AM CDT Fri May 19 2017 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-191330- /O.CON.KBIS.FR.Y.0002.170519T0600Z-170519T1400Z/ Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells- Foster-Golden Valley-Billings-Stark-Morton-Burleigh-Kidder- Stutsman-Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons-Logan- La Moure-McIntosh-Dickey- Including the cities of Crosby, Bowbells, Powers Lake, Lignite, Columbus, Portal, Mohall, Glenburn, Sherwood, Bottineau, Rolla, Dunseith, Rolette, Shell Valley, St. John, Williston, New Town, Stanley, Parshall, Minot, Velva, Towner, Drake, Rugby, Watford City, Killdeer, Halliday, Beulah, Hazen, Center, Garrison, Washburn, Underwood, Wilton, Turtle Lake, Mcclusky, Goodrich, Harvey, Fessenden, Carrington, Beach, Medora, Dickinson, Mandan, Bismarck, Steele, Tappen, Jamestown, Marmarth, Mott, New England, Elgin, Carson, New Leipzig, Bowman, Hettinger, Fort Yates, Selfridge, Solen, Linton, Strasburg, Napoleon, Gackle, Lamoure, Edgeley, Kulm, Wishek, Ashley, Oakes, and Ellendale 1229 AM CDT Fri May 19 2017 /1129 PM MDT Thu May 18 2017/ ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT /8 AM MDT/ THIS MORNING... * TEMPERATURE...Lows in the lower to mid 30s. * IMPACTS...Frost and freezing temperatures may kill tender vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ twh
728 WWUS73 KBIS 190914 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 414 AM CDT Fri May 19 2017 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-191400- /O.CON.KBIS.FR.Y.0002.000000T0000Z-170519T1400Z/ Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells- Foster-Golden Valley-Billings-Stark-Morton-Burleigh-Kidder- Stutsman-Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons-Logan- La Moure-McIntosh-Dickey- Including the cities of Crosby, Bowbells, Powers Lake, Lignite, Columbus, Portal, Mohall, Glenburn, Sherwood, Bottineau, Rolla, Dunseith, Rolette, Shell Valley, St. John, Williston, New Town, Stanley, Parshall, Minot, Velva, Towner, Drake, Rugby, Watford City, Killdeer, Halliday, Beulah, Hazen, Center, Garrison, Washburn, Underwood, Wilton, Turtle Lake, Mcclusky, Goodrich, Harvey, Fessenden, Carrington, Beach, Medora, Dickinson, Mandan, Bismarck, Steele, Tappen, Jamestown, Marmarth, Mott, New England, Elgin, Carson, New Leipzig, Bowman, Hettinger, Fort Yates, Selfridge, Solen, Linton, Strasburg, Napoleon, Gackle, Lamoure, Edgeley, Kulm, Wishek, Ashley, Oakes, and Ellendale 414 AM CDT Fri May 19 2017 /314 AM MDT Fri May 19 2017/ ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT /8 AM MDT/ THIS MORNING... * TEMPERATURE...Lows in the lower to mid 30s. * IMPACTS...Frost and freezing temperatures may kill tender vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ twh
552 WWUS73 KBIS 191345 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 845 AM CDT Fri May 19 2017 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-191445- /O.CAN.KBIS.FR.Y.0002.000000T0000Z-170519T1400Z/ Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells- Foster-Golden Valley-Billings-Stark-Morton-Burleigh-Kidder- Stutsman-Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons-Logan- La Moure-McIntosh-Dickey- Including the cities of Crosby, Bowbells, Powers Lake, Lignite, Columbus, Portal, Mohall, Glenburn, Sherwood, Bottineau, Rolla, Dunseith, Rolette, Shell Valley, St. John, Williston, New Town, Stanley, Parshall, Minot, Velva, Towner, Drake, Rugby, Watford City, Killdeer, Halliday, Beulah, Hazen, Center, Garrison, Washburn, Underwood, Wilton, Turtle Lake, Mcclusky, Goodrich, Harvey, Fessenden, Carrington, Beach, Medora, Dickinson, Mandan, Bismarck, Steele, Tappen, Jamestown, Marmarth, Mott, New England, Elgin, Carson, New Leipzig, Bowman, Hettinger, Fort Yates, Selfridge, Solen, Linton, Strasburg, Napoleon, Gackle, Lamoure, Edgeley, Kulm, Wishek, Ashley, Oakes, and Ellendale 845 AM CDT Fri May 19 2017 /745 AM MDT Fri May 19 2017/ ...FROST ADVISORY IS CANCELLED... The National Weather Service in Bismarck has cancelled the Frost Advisory. The frost advisory scheduled to expire at 9 am CDT has been cancelled. $$ waa
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this frost advisory went out at May 18, 1:43 PM MDT, 1 minute earlier.
Area forecast discussion, May 18, 1:43 PM MDT, 1 minute before
Area Forecast Discussion National Weather Service Bismarck ND 243 PM CDT Thu May 18 2017 .SHORT TERM...(This evening through Friday) Issued at 242 PM CDT Thu May 18 2017 Forecast highlights in the short term period will be continued cool and dry weather, with a frost advisory to be issued for tonight across all of western and central North Dakota. Currently, a large upper level low was over the 4-corners area, with an associated surface low over the southern Plains where a severe weather outbreak was underway. Surface high pressure dominated the Northern Plains with its center over southern Saskatchewan/Manitoba and a dry northeasterly wind flow dominated North Dakota. Tonight the cool high pressure system moves east into southeastern Manitoba with winds across ND becoming easterly and winds of 5 to 10 mph are expected. Dewpoints were mainly in the 20s to lower 30s across the state. We are expecting widespread frost across western and central ND, with some freezing temperatures possible as well. A frost advisory is in effect. On Friday the 4-corners upper level low begins lifting northeastward into the central Plains, and the cool Canadian surface high continues moving towards the Hudson Bay/Great Lakes area. This will allow winds to become southeasterly, and expecting increasing clouds from the south to move into southern ND, with a slight chance of afternoon showers across the southern tier of counties. Highs should range from around 60 north to the low to mid 50s south. .LONG TERM...(Friday night through Thursday) Issued at 242 PM CDT Thu May 18 2017 Patchy frost in the southwest Friday night/Saturday morning...and in the southwest and south central Saturday night/Sunday morning. Friday night through Saturday night: The upper low continues its northeastward progression reaching the Dakotas Friday night and moving into northern Minnesota Saturday night. The GFS and ECMWF, as well as ensemble means and the NAM agree that the northern fringe of showers associated with this system may affect far southern counties in North Dakota late Friday night, with better chances Saturday in eastern and south central ND. Today's models were a bit slower bringing the chance of precip into the state, and indicate a lingering chance of showers Saturday night over mainly the James Valley and in eastern ND. Sunday and Monday: Following the exiting upper level low, the mean upper flow becomes northwesterly across North Dakota, with a narrow, meridional ridge over the west coast of North America. The models are indicating a significant shortwave low moving south across central Canada and moving through the Dakotas Sunday night-Monday night, bringing chances of showers to our area. Tuesday through Thursday: The models begin to diverge after Monday. The GFS builds a ridge over the Rockies, keeping a cool northerly flow over ND through Thursday. the ECMWF develops a shortwave ridge over the Rockies and into the western Plains in response to a significant upper level shortwave low diving southeast out of the Canadian Rockies. Model consensus keeps temperatures fairly seasonal with highs in the 60s to lower 70s with lows in the 40s, with only off and on low chances of showers. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1218 PM CDT Thu May 18 2017 Vfr cigs/vsbys next 24hr. Sct high/cirrus clouds becoming Bkn over the southern terminals KDIK/KBIS/KJMS after 12z Friday. Northeast winds 10kt to 15kt will become east tonight/Friday. && .BIS WATCHES/WARNINGS/ADVISORIES... Frost Advisory from 1 AM CDT /midnight MDT/ to 9 AM CDT /8 AM MDT/ Friday for NDZ001>005-009>013-017>023-025-031>037-040>048- 050-051. && SHORT TERM...JV LONG TERM...JV AVIATION...KS
Hazardous weather outlook, May 18, 8:04 AM MDT, 5 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Bismarck ND 904 AM CDT Thu May 18 2017 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-191415- Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells- Foster-Golden Valley-Billings-Stark-Morton-Burleigh-Kidder- Stutsman-Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons-Logan- La Moure-McIntosh-Dickey- 904 AM CDT Thu May 18 2017 /804 AM MDT Thu May 18 2017/ This Hazardous Weather Outlook is for portions of north central North Dakota, northwest North Dakota, south central North Dakota, southeast North Dakota, and southwest North Dakota. .DAY ONE...Today and Tonight Frost will be possible again tonight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Frost will be possible again Friday night. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. JV
Nearby
Frost Advisories in North Dakota, 2017Every frost advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.